Alert archive / Kansas / Wind Advisories in 2011
Wind Advisory 30, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 1, 2011, 9:51 AM CST for 4 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2011, 9:51 AM CST (15:51 UTC)
- Expired
- Dec 1, 2011, 3:43 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120 WWUS73 KICT 011551 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 951 AM CST THU DEC 1 2011 KSZ032-033-047-048-012200- /O.NEW.KICT.WI.Y.0030.111201T1551Z-111201T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 951 AM CST THU DEC 1 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * TIMING...STRONG NORTHERLY WINDS WILL AFFECT CENTRAL KANSAS THROUGH MID TO LATE AFTERNOON. * WINDS...SUSTAINED AT 30 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE LIKELY. * IMPACTS...HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAUGEMAN
1 follow-up statement
065 WWUS73 KICT 012143 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 343 PM CST THU DEC 1 2011 KSZ032-033-047-048-012245- /O.CAN.KICT.WI.Y.0030.000000T0000Z-111201T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 343 PM CST THU DEC 1 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 1, 5:41 AM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 1, 5:41 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 541 AM CST THU DEC 1 2011 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU COLD FRONT WHICH IS ALREADY THROUGH KRSL...WILL TRACK SOUTHEAST DURING THE DAY WITH NAM TIMING LOOKING REASONABLE. THIS WOULD PUT FRONT INTO KCNU AROUND 2200 UTC. CLOUDS ARE EXPECTED TO BE ON THE INCREASE WITH BAND OF MVFR CEILINGS DEVELOPING LATE THIS AFTERNOON/EVENING AND WILL LIKELY AFFECT MOST SITES TONIGHT. HIGH PRESSURE BUILDING INTO THE AREA LATE...WILL RESULT IN SLOWLY DIMINISHING WINDS. LACK OF SIGNIFICANT MOISTURE WILL PRECLUDE MENTIONING ANY PRECIPITATION. -HOWERTON && .PREV DISCUSSION... /ISSUED 328 AM CST THU DEC 1 2011/ DISCUSSION... MAIN FORECAST CONCERN IS THE SYSTEM FOR FRIDAY NIGHT - SATURDAY NIGHT. CHALLENGES CONTINUE WITH THE PRECIPITATION TYPE AS THE SYSTEM EVOLVES. SYNOPSIS: THE CENTRAL CONUS SITS BETWEEN TWO STRONG DISTURBANCES. ONE IS ALONG THE EASTERN SEABOARD AND IS EXITING THE CONUS...INTO THE ATLANTIC. THE OTHER DISTURBANCE IS THE ONE TO WATCH FOR THE CENTRAL PLAINS. IT IS CURRENTLY SITTING OVER SOUTHERN CALIFORNIA AND ARIZONA. THIS WILL BE THE WEATHER MAKER FOR THIS WEEKEND. CLOSER TO HOME...A SURFACE LOW HAS DEVELOPED OVER THE OKLAHOMA PANHANDLE. THE COLD FRONT ASSOCIATED WITH THIS LOW IS SLOWLY MAKING ITS WAY SOUTHEAST ACROSS THE STATE. TODAY - FRIDAY: THE FRONT WILL CONTINUE ITS SOUTHWARD MOVEMENT ACROSS THE STATE TODAY. IT IS MOVING A LITTLE QUICKER THAN INITIALLY EXPECTED...AND HAVE SPED IT UP SOME IN THE FORECAST. THE WIND SHIFT WILL PRECEDE THE COLDER AIR AND STRONGEST WINDS. HOWEVER...BY THIS AFTERNOON THE GRADIENT WILL TIGHTEN BEHIND THE FRONT...WITH NEAR 30 MPH WINDS...WHICH IS NEAR WIND ADVISORY CRITERIA. HOWEVER...BECAUSE THE FORECAST IS JUST TOUCHING THE MINIMUM VALUE...HAVE DECIDED TO HOLD OFF ON ONE FOR NOW...BUT IT WILL NEED TO BE WATCHED. AS ADVERTISED IN PREVIOUS FORECASTS...THERE WILL BE A NON-DIURNAL TEMPERATURE CURVE TODAY...WITH THE MAXIMUM TEMPERATURES REACHING THEIR PEAK EARLIER IN THE DAY AND COOLING AS THE FRONT PASSES. STILL FEEL THAT COOL MID-UPPER 30S IS ALL THAT CENTRAL KS WILL SEE WITH THE CLOUD COVER AND COLD AIR ADVECTION. HIGH PRESSURE WILL MOVE OVERHEAD FRIDAY IN THE WAKE OF THE SURFACE TROUGH...WHICH WILL ALLOW TEMPERATURES FRIDAY MORNING TO BE VERY COLD. THE LATEST NAM CONTINUES TO BE MORE BULLISH ON SPREADING THE PRECIPITATION NORTHWARD FRIDAY AFTERNOON. THE ECMWF AND GFS ARE ALSO INDICATING A MORE NORTHERLY PUSH OF THE PRECIP...BUT FEEL SOUTHERN KANSAS HAS THE BEST CHANCES AND HAVE INCLUDED SOME RAIN SHOWERS FOR FRIDAY AFTERNOON. FRIDAY NIGHT - SATURDAY NIGHT: THIS PERIOD CONTINUES TO BE THE TRICKIEST WITH THE TIMING OF THE NEXT SYSTEM. ALL OF THE GUIDANCE HAS CONTINUED TO BE STEADY ON THE MAIN EVOLUTION OF THE SYSTEM...BEGINNING LATE FRIDAY NIGHT...LASTING THROUGH SATURDAY AND EXITING THE AREA SATURDAY NIGHT. THE VARIOUS GUIDANCE ALSO IS VERY SIMILAR AT MULTIPLE POINTS EARLY IN THE SYSTEM...REGARDING THE WARMTH OF THE VERTICAL THERMAL PROFILE. THE DIFFERENCES COME WITH HOW QUICKLY THE FRONT MOVES THROUGH WITH THE COLD ARCTIC AIR. THE VARIOUS GUIDANCE CONTINUES TO HOLD ITS GROUND. THE 00Z/01ST ECMWF AND GEM REMAINS WARMER LONGER WITH THE LATER PASSAGE OF THE FRONT WHILE THE 00Z/01ST GFS AND NAM ARE MORE PROGRESSIVE. HAVE CONTINUED TO ERR ON THE SIDE OF THE ECMWF WITH THE WARMER SOLUTION...BUT DID BIAS A LITTLE ON THE COOL SIDE OF IT TO ACCOUNT FOR THE COOLER SOLUTIONS. THIS THEN KEEPS RAIN THE MAIN PRECIP TYPE ACROSS ALL BUT CENTRAL KANSAS WHERE FREEZING RAIN IS POSSIBLE EARLY SATURDAY MORNING. THEN AS THE SYSTEM EVOLVES...EARLY ON SATURDAY RAIN WILL COVER THE REGION...AND THEN TRANSITION TO SNOW AS THE FRONT MOVES THROUGH FROM WEST TO EAST. A WINTRY MIX WILL BE POSSIBLE BETWEEN THE RAIN AND SNOW AS THE SYSTEM EVOLVES THROUGH THE REGION. SNOW WILL BE THE PRIMARY PRECIP TYPE SATURDAY NIGHT...AS THE SYSTEM EXITS. THE GUIDANCE CONTINUES TO PUSH THE SYSTEM OUT OF KANSAS BY 06Z/SUNDAY. THUS ANY REMAINING PRECIP WILL BE LIGHT. SNOW ACCUMULATIONS ARE NOT EXPECTED TO BE OVERLY HIGH...POSSIBLY A COUPLE INCHES IN CENTRAL KANSAS WHERE SNOW WILL BE POSSIBLE FOR A LONGER PERIOD. AM NOT EXPECTING MUCH IF ANY ACCUMULATION OF FREEZING RAIN...BUT IT AND THE SNOW WILL BE ENOUGH TO CAUSE SOME TRAVEL HEADACHES AND DRIVERS SHOULD BE CAUTIOUS. SUNDAY - WEDNESDAY: BEHIND THE SYSTEM...COLD ARCTIC AIR WILL TAKE HOLD OF THE REGION. TEMPERATURES THROUGH THIS PERIOD WILL BE WELL BELOW NORMAL. MAXIMUM TEMPERATURES ON SUNDAY AND MONDAY WILL STRUGGLE TO REACH ABOVE FREEZING IN CENTRAL KANSAS WITH THE REMAINDER OF THE AREA STAYING IN THE MID 30S. TEMPS WILL WARM SLIGHTLY...BUT EVER SO...IN TO THE MID TO UPPER 30S AND LOW 40S FOR TUESDAY AND WEDNESDAY. WITH THE COOL...DRY ARCTIC AIR ACROSS THE REGION...THE FORECAST SHOULD REMAIN DRY. BILLINGS AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MVFR CIGS ARE EXPECTED ACROSS CENTRAL KANSAS BEHIND A COLD FRONTAL PASSAGE ON THURSDAY MORNING. STRATOCU CIGS ARE EXPECTED ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS LATER IN THE DAY ON THURSDAY THOUGH EXPECTED TO REMAIN AT LOW END OF THE VFR CATEGORY. GUSTY NORTH WINDS CAN BE EXPECTED A FEW HOUR AFTER THE FRONTAL PASSAGE AND CONTINUE INTO THE EVENING HOURS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 46 27 36 35 / 0 10 20 80 HUTCHINSON 41 24 35 33 / 0 10 10 80 NEWTON 44 25 36 34 / 0 10 10 80 ELDORADO 49 27 37 35 / 0 10 20 80 WINFIELD-KWLD 52 29 37 37 / 0 10 20 80 RUSSELL 37 16 35 30 / 10 10 10 80 GREAT BEND 38 17 35 31 / 10 10 10 80 SALINA 40 22 36 32 / 10 10 10 90 MCPHERSON 41 23 35 33 / 0 10 10 90 COFFEYVILLE 57 31 43 41 / 0 10 20 50 CHANUTE 55 28 41 39 / 0 10 10 60 IOLA 54 28 40 38 / 0 10 10 60 PARSONS-KPPF 55 29 42 40 / 0 10 20 50 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 1, 4:41 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 441 AM CST THU DEC 1 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 441 AM CST THU DEC 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG NORTHERLY WINDS WILL MOVE IN BEHIND THE COLD FRONT THIS AFTERNOON. WIND SPEEDS WILL APPROACH 25-30 MPH WITH GUSTS OVER 30 MPH POSSIBLE. TAKE CARE WHEN DRIVING ON EAST-WEST ORIENTED ROADWAYS. FLURRIES WILL BE POSSIBLE BRIEFLY ACROSS CENTRAL KANSAS LATE THIS AFTERNOON...NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT WEATHER SYSTEM WILL ENTER THE REGION FRIDAY WITH PRECIPITATION BEGINNING TO SPREAD ACROSS THE REGION FRIDAY AFTERNOON AND EVENING. PRECIPITATION WILL BEGIN AS RAIN OVER SOUTHERN KANSAS FRIDAY AFTERNOON. FRIDAY NIGHT...PRECIPITATION WILL CONTINUE TO SPREAD NORTHWARD...FALLING MAINLY AS RAIN WITH SOME FREEZING RAIN/RAIN POSSIBLE OVER CENTRAL KANSAS. TEMPERATURES WILL WARM DURING THE DAY SATURDAY AHEAD OF THE NEXT COLD FRONT AND PRECIPITATION WILL BE MAINLY RAIN ACROSS THE AREA WITH SOME WINTRY MIX OVER CENTRAL KANSAS POSSIBLE. AS THE COLD FRONT MOVES IN RAIN/WINTRY MIX WILL TRANSITION TO SNOW FROM WEST TO EAST IMPACTING SOUTHEASTERN KANSAS LATE SATURDAY NIGHT. SNOW FALL ACCUMULATIONS ARE POSSIBLE OVER CENTRAL KANSAS...THE CURRENT ESTIMATE IS 2-3 INCHES OVER RUSSELL AND NORTHERN LINCOLN COUNTIES. LITTLE SNOW ACCUMULATION IS EXPECTED SOUTH OF A SALINA TO GREAT BEND LINE AT THIS TIME. THE SNOW IN CONJUNCTION WITH FREEZING RAIN COULD CAUSE SOME DIFFICULTIES FOR TRAVELERS. THERE IS STILL SOME UNCERTAINTY REGARDING THIS FORECAST AND SNOW ACCUMULATIONS...PLEASE CONTINUE TO WATCH FUTURE FORECASTS AS THE SYSTEM NEARS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 4:02 PM CST | Winter Weather Advisory | ICT | Barton, Ellsworth, Lincoln, Russell | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.